MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11633
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an angio of the lower extremity, a flexor raabe guiding sheath separated at the shaft upon removal of the device.Approximately four inches of the sheath material remained in the superficial femoral artery.A cut-down procedure was performed and the separated portion of the device was removed in its entirety.The patient is reportedly stable and doing well.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.D11: concomitant products= contra catheter, glidewire advantage, balloon, stent.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 06oct2020.Access was obtained in the left common femoral artery to target the superficial femoral artery.The anatomy was severely calcified.The complaint device was inserted to 55 centimeters.It is unknown if resistance was encountered or if the dilator was reinserted prior to removal of the device.Another manufacturer's catheter and wire guide were used through the sheath, as well as an unknown balloon and stent.
 
Additional Manufacturer Narrative
Description of event: as reported, during an angio of the lower extremity, a flexor raabe guiding sheath separated at the shaft upon removal of the device.Access was obtained in the left common femoral artery to target the superficial femoral artery, which was noted to be severely calcified.The complaint device was inserted to 55 centimeters.As the device was being removed approximately four inches of the sheath material remained in the superficial femoral artery, but it is unknown if resistance was encountered or if the dilator was reinserted prior to removal of the device.A cut-down procedure was performed and the separated portion of the device was removed in its entirety.Another manufacturer's catheter and wire guide were used through the sheath, as well as an unknown balloon and stent.The patient is reportedly stable and doing well.Investigation ¿ evaluation a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.The complainant returned kcfw-7.0-38-55-rb-raabe used to cook for investigation.Physical examination of the returned device showed: one 7fr kcfw was received used.The sheath was separated into 3 section.The proximal section measured 53.6cm, the middle section measured 12cm, and the distal section measured 8.1cm.The marker band was present at the distal end.Elongated coil was exiting from all separation points.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings ¿ if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.Instructions for use sheath introduction 1.If the device has hydrophilic coating, activate the coating by wetting the outer surface of the device with heparinized saline.Note: for best results, maintain wetted condition of device during placement.How supplied upon removal from package, inspect the product to ensure no damage has occurred." a capa was opened following an increase in yearly complaints of patient injury or death between 2018 and 2019.The capa team assessed the root cause to be thin wall of ptfe liner being susceptible to damage from handling and processing during profiling and coil transfer processes leading to increased susceptibility to shaft separation.Capa concluded that there was no change in the risk profile.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the provided evidence and the completed investigation, cook has concluded component failure contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10493430
Report Number1820334-2020-01635
Device Sequence Number2889853
Product Code DYB
UDI-Device Identifier00827002116337
UDI-Public(01)00827002116337(17)230624(10)13265395
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2023
Device Model NumberG11633
Device Catalogue NumberKCFW-7.0-38-55-RB-RAABE
Device Lot Number13265395
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer10/06/2020
12/03/2020
Initial Report FDA Received Date09/04/2020
Supplement Report FDA Received Date10/06/2020
12/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;